# SDR CA020729007

- Difficulty date: July 16, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Moravn Z242L
- Aircraft time: 3,932 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3100
- Condition: Loose
- Location: Magneto
- Component: Magneto, Slick, 4372
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE INSPECTING A MAGNETO, THE IMPULSE COUPLING WAS REMOVED, INSPECTED AND WAS FOUND TO HAVE A LOOSE FIT BETWEEN THE IMPULSE PAWL MOUNTING PLATES AND THE IMPULSE HUB.  DUE TO TWO PREVIOUS CATASTROPHIC FAILURES OF IMPULSE COUPLINGS.  THE IMPULSE COUPLING WAS REMOVED FROM SERVICE.  THIS IMPULSE COUPLING HAD ONLY 141.4 HRS SINCE NEW.  SLICK SB1-98 AND SB2-80C WERE CARRIED OUT ON THE IMPULSE COUPLING AND NO DEFECTS WERE EVIDENT ON THE IMPULSE PAWLS.  NOTE THAT NEITHER SB1-98 NOR SB2-80C REQUIRE A CHECK FOR CONDITION OF FIT BETWEEN IMPULSE PAWL MOUNTING PLATES AND THE IMPULSE HUB.  AN EXTENSIVE REPORT WAS ATTACHED TO SDR C-FVWH (APR 15, 2002) DESCRIBING OUR FINDINGS ON THE TWO PREVIOUS FAILURES.
